×

zbMATH — the first resource for mathematics

Representing Bredon cohomology with local coefficients. (English) Zbl 1318.55005
This paper continues the study of representability for Bredon cohomology with local coefficients. The two main theorems describe Bredon cohomology for a discrete group \(G\) first in terms of crossed complexes and second in terms of equivariant parametrized spectra. Note that the equivariant spectra used are naïve \(G\)-spectra, that is, they are indexed over a trivial universe.
A crossed complex can be (roughly) described as a chain complex of modules over a groupoid. Crossed complexes encode the algebraic structure of the sequence \(\Pi(X)=\pi_n(X_n, X_{n-1},x_0)\), where \(\{X_n \}_{n \geqslant 0}\) is the skeletal filtration of a space \(X\). Furthermore, crossed complexes can be used to give a representability result for cohomology with local coefficients. The first main result extends this to the equivariant setting. Given an equivariant local coefficent system \(M\) (with extra structure) the authors construct a series of equivariant crossed complexes \(\chi_G(M,n)\) such that the set of derived maps from the equivariant analogue of \(\Pi(X)\) to \(\chi_G(M,n)\) is the \(n^{th}\)-Bredon cohomology group with coefficients given by \(M\).
Parameterised spectra are spectra with a reference map to a base space \(B\). They can be used to give a representing result for Bredon cohomology with local coefficients. That is, given a local coefficient system, there is a parameterised spectrum \(E\) such that \(E\)-cohomology is Bredon cohomology with coefficients in that system. The second main result of this paper generalises this to the equivariant setting, using classifying spaces of equivariant crossed complexes to give an explicit construction of the representing equivariant parameterised spectrum.

MSC:
55N25 Homology with local coefficients, equivariant cohomology
55N91 Equivariant homology and cohomology in algebraic topology
55P42 Stable homotopy theory, spectra
55P91 Equivariant homotopy theory in algebraic topology
55Q91 Equivariant homotopy groups
55T99 Spectral sequences in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Blakers, A. L., Some relations between homology and homotopy groups, Ann. Math., 49, 2, 428-461, (1948), MR 0024132 (9,457b) · Zbl 0040.25701
[2] Bredon, G. E., Equivariant cohomology theories, Lecture Notes in Mathematics, vol. 34, (1967), Springer-Verlag Berlin, MR 0214062 (35 #4914) · Zbl 0162.27202
[3] Brown, R., Exact sequences of fibrations of crossed complexes, homotopy classification of maps, and nonabelian extensions of groups, J. Homotopy Relat. Struct., 3, 1, 331-342, (2008), MR 2426184 (2009e:18024) · Zbl 1191.18009
[4] Bullejos, M.; Faro, E.; García-Muñoz, M. A., Homotopy colimits and cohomology with local coefficients, Cah. Topol. Géom. Différ. Catég., 44, 1, 63-80, (2003), MR 1961526 (2003j:18017) · Zbl 1028.55012
[5] Brown, R.; Golasiński, M., A model structure for the homotopy theory of crossed complexes, Cah. Topol. Géom. Différ. Catég., 30, 1, 61-82, (1989), MR 1000831 (90f:18012) · Zbl 0679.55016
[6] Brown, R.; Golasiński, M.; Porter, T.; Tonks, A., Spaces of maps into classifying spaces for equivariant crossed complexes, Indag. Math., 8, 2, 157-172, (1997), MR 1621979 (99j:18015) · Zbl 0898.55009
[7] Brown, R.; Golasiński, M.; Porter, T.; Tonks, A., Spaces of maps into classifying spaces for equivariant crossed complexes. II. the general topological group case, K-Theory, 23, 2, 129-155, (2001), MR 1857078 (2002j:18015) · Zbl 1012.55018
[8] Brown, R.; Higgins, P. J., On the algebra of cubes, J. Pure Appl. Algebra, 21, 3, 233-260, (1981), MR 0617135 (82m:55015a) · Zbl 0468.55007
[9] Brown, R.; Higgins, P. J., Colimit theorems for relative homotopy groups, J. Pure Appl. Algebra, 22, 1, 11-41, (1981), MR 0617135 (82m:55015b) · Zbl 0475.55009
[10] Brown, R.; Higgins, P. J., The classifying space of a crossed complex, Math. Proc. Camb. Philos. Soc., 110, 1, 95-120, (1991), MR 1104605 (92b:55024) · Zbl 0732.55007
[11] Brown, R.; Higgins, P. J.; Sivera, R., Nonabelian algebraic topologyfiltered spaces, crossed complexes, cubical homotopy groupoids, EMS Tracts in Mathematics, vol. 15, (2011), European Mathematical Society (EMS) Zürich, with contributions by Christopher D. Wensley and Sergei V. Soloviev, MR 2841564 · Zbl 1237.55001
[12] Cordier, J. M.; Porter, T., Homotopy coherent category theory, Trans. Am. Math. Soc., 349, 1, 1-54, (1997), MR 1376543 (97d:55032) · Zbl 0865.18006
[13] Elmendorf, A. D., Systems of fixed point sets, Trans. Am. Math. Soc., 277, 1, 275-284, (1983), MR 690052 (84f:57029) · Zbl 0521.57027
[14] Gitler, S., Cohomology operations with local coefficients, Am. J. Math., 85, 156-188, (1963), MR 0158398 (28 #1621) · Zbl 0131.38006
[15] Goerss, P. G.; Jardine, J. F., Simplicial homotopy theory, Progress in Mathematics, vol. 174, (1999), Birkhäuser Verlag Basel, MR 1711612 (2001d:55012) · Zbl 0914.55004
[16] Hirashima, Y., A note on cohomology with local coefficients, Osaka J. Math., 16, 1, 219-231, (1979), MR 527027 (80f:55008) · Zbl 0408.55004
[17] Huebschmann, J., Sur LES premières différentielles de la suite spectrale cohomologique d’une extension de groupes, C. R. Acad. Sci. Paris, Sér. A-B, 285, 15, A929-A931, (1977), MR 0472970 (57 #12649)
[18] Huebschmann, J., Crossed n-fold extensions of groups and cohomology, Comment. Math. Helv., 55, 2, 302-313, (1980), MR 0576608 (82e:20063) · Zbl 0443.18019
[19] May, J. P., Simplicial objects in algebraic topology, Van Nostrand Mathematical Studies, vol. 11, (1967), D. Van Nostrand Co., Inc. Princeton, N.J.-Toronto, Ont.-London, MR 0222892 (36 #5942)
[20] May, J. P., Equivariant homotopy and cohomology theory, CBMS Regional Conference Series in Mathematics, vol. 91, (1996), published for the Conference Board of the Mathematical Sciences, Washington, DC, with contributions by M. Cole, G. Comezaña, S. Costenoble, A.D. Elmendorf, J.P.C. Greenlees, L.G. Lewis Jr., R.J. Piacenza, G. Triantafillou, and S. Waner, MR 1413302 (97k:55016) · Zbl 0890.55001
[21] May, J. P.; Sigurdsson, J., Parametrized homotopy theory, Mathematical Surveys and Monographs, vol. 132, (2006), American Mathematical Society Providence, RI, MR 2271789 (2007k:55012) · Zbl 1119.55001
[22] Møller, J., On equivariant function spaces, Pac. J. Math., 142, 1, 103-119, (1990), MR 1038731 (91a:55024) · Zbl 0673.55012
[23] Mukherjee, A.; Mukherjee, G., Bredon-Illman cohomology with local coefficients, Q. J. Math., 47, 186, 199-219, (1996), MR 1397938 (98m:55008) · Zbl 0858.55005
[24] Mukherjee, G.; Sen, D., Equivariant simplicial cohomology with local coefficients and its classification, Topol. Appl., 157, 6, 1015-1032, (2010), MR 2593715 (2011f:55037) · Zbl 1241.55003
[25] Quillen, D. G., Homotopical algebra, Lecture Notes in Mathematics, vol. 43, (1967), Springer-Verlag Berlin, MR MR0223432 (36 #6480) · Zbl 0168.20903
[26] tom Dieck, T., Transformation groups, de Gruyter Studies in Mathematics, vol. 8, (1987), Walter de Gruyter & Co. Berlin, MR 889050 (89c:57048) · Zbl 0611.57002
[27] Whitehead, J. H.C., Combinatorial homotopy. II, Bull. Am. Math. Soc., 55, 453-496, (1949), MR 0030760 (11, 48c) · Zbl 0040.38801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.